MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while testing with bd totalys slideprep, there were green particles noted on the slide.There was contamination noted in the di water bottle and possibly the tubing.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint alleges green particles (catalog number 491346, serial number (b)(6)).Service had replaced tips, quad assy blocks, caps, and tubing in reagent station, and syringes and valve, cleaned connectors.They also ran bleach through system and tested.Based on service investigation, the complaint is confirmed and the root cause is attributed to dirty di water bottles.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Service history review revealed no complaint for similar root cause attributes.Samples were not received by quality for investigation and thus, returned material investigation could not occur.No new trends, risks,or hazards were identified as a result of the complaint.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21057602
Report Number1119779-2024-01053
Device Sequence Number15440652
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465(11)201211
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown